Alert archive / Texas / Freeze Warnings in 2022
Freeze Warning 9, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Dec 23, 2022, 7:39 AM CST for 4 counties in Texas. It took effect at Dec 23, 2022, 3:00 PM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2022, 7:39 AM CST (13:39 UTC)
- In effect from
- Dec 23, 2022, 3:00 PM CST
- Expired
- Dec 24, 2022, 12:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Dec 23, 5:59 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Dec 23, 5:59 AM CST, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
559 AM CST Fri Dec 23 2022
...New AVIATION...
.SHORT TERM...
(Today through Saturday)
Issued at 338 AM CST Fri Dec 23 2022
While a number of weather hazards will continue early today,
including a few hours of freezing temperatures and low wind chill
values, the forecast focus will shift to tonight. More cold weather
is in store, and issued freeze and wind chill watches for tonight
through early Saturday. The day shift will need to upgrade the
products to the appropriate warnings. That said, winds will be
significantly lower today and tonight. A wind advisory is still in
effect for the immediate coast and the barrier islands but will drop
later today. Skies will clear from west to east today, but we won't
get out of the 30s except at the immediate coast.
For tonight, clouds will move back in over eastern sections, with
subfreezing temps and low wind chill values expected for all areas.
With the cold front well to the south and high pressure building in
on top of the area, a weak coastal trough will form to the
southeast. Light precip may develop tonight into Saturday right
along the coast and thus kept a slight chance of light rain going in
the forecast. There is a non-zero chance of frozen precip, but
confidence was low so kept the mention out of the forecast for now.
Saturday won't be quite as chilly, with temperatures making it into
the lower 40s under partly cloudy skies.
Rip current risk will remain high in the short term. Coastal
flooding has been a concern with this event, and expect some onshore
wave push from the Gulf that could create issues at high tide Friday
evening.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 338 AM CST Fri Dec 23 2022
Cold to very cold temperatures will continue through Christmas Day
before temperatures start to warm up early next week. Additional
Freeze and Hard Freeze warnings will likely be needed Saturday night
into Sunday morning.
Freezing temperatures are expected again Saturday night into Sunday
morning/Christmas Eve into Christmas morning, with lows ranging from
the mid to upper 20s across Brush Country, around freezing across
the Rio Grande Valley and the lower 40s at the beaches. Christmas
Day will be cold with highs mainly in the 40s. Another freeze is
expected Sunday night into Monday morning with lows generally
between 28 to 32 degrees at most locations, away from the coast.
After another cold start to the day, the airmass modifies and
slightly warmer weather returns on Monday with highs reaching the
upper 50s to the lower 60s on Monday. Temperatures will recover
through the week with high temperatures in the 60s on Tuesday, the
70s Wednesday and the lower 80s by Thursday. Overnight lows Tuesday
and Wednesday will generally be in the 40s and 50s. The pressure
gradient strengthens mid to late week. A Wind Advisory may be needed
near the coast on Wednesday or Thursday.
&&
.AVIATION...
(12Z TAFS)
Issued at 521 AM CST Fri Dec 23 2022
A strong inversion is still in place due to surface layer cooling
behind the recent arctic front. Low clouds are plentiful with
KBRO and KHRL checking in at MVFR. Winds are north 25G35 kt.
Ceilings will slowly lift through the day, becoming VFR at all
sites, with north winds remaining breezy. VFR will continue
tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 38 31 42 33 / 10 20 20 20
HARLINGEN 37 29 42 32 / 10 10 10 10
MCALLEN 37 29 42 32 / 0 0 0 0
RIO GRANDE CITY 38 28 42 30 / 0 0 0 0
SOUTH PADRE ISLAND 44 42 48 40 / 20 20 20 20
BAYVIEW/PORT ISABEL 40 35 44 35 / 10 20 20 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Hard Freeze Warning until noon CST today for TXZ248>251-254-351-
353.
Wind Chill Warning until noon CST today for TXZ248>255-351-
353>355-451-454-455.
Hard Freeze Watch from late tonight through Saturday morning for
TXZ248>252-351-353-451.
Wind Chill Watch from late tonight through Saturday morning for
TXZ248>255-351-353>355-451-454-455.
Freeze Warning until noon CST today for TXZ252-253-255-354-355-
451.
Freeze Watch from late tonight through Saturday morning for
TXZ253>255-354-355-454-455.
Wind Advisory until 6 AM CST early this morning for TXZ351-354-
355.
High Rip Current Risk through Saturday morning for TXZ451-454-
455.
High Surf Advisory until 6 PM CST this evening for TXZ451-454-
455.
Wind Advisory until 9 AM CST this morning for TXZ451-454-455.
GM...Gale Warning until 3 PM CST this afternoon for GMZ130-132-135.
Gale Warning until 6 PM CST this evening for GMZ150-155-170-175.
&&
SHORT TERM...63-KC
LONG TERM....54-BHM
AVIATION...63-KCHazardous weather outlook, Dec 23, 4:00 AM CST, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 400 AM CST Fri Dec 23 2022 TXZ248>255-351-353>355-451-454-455-241000- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 400 AM CST Fri Dec 23 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of rip currents at local beaches. A Freeze Warning remains in effect for Starr, Southern Hidalgo, Cameron, Coastal Willacy, and the barrier island of Kenedy counties until noon today. A Hard Freeze Warning remains in effect for Zapata, Jim Hogg, Brooks, Northern Hidalgo, inland Willacy, and Kenedy counties until noon today. A Wind Chill Warning remains in effect for all of Deep South Texas until noon today. A Wind Advisory remains in effect for Kenedy, Willacy and Cameron Counties until 6 AM this morning and for the Barrier Islands of Kenedy, Willacy and Cameron until 9 AM. A High Surf Advisory remains in effect until 6 PM tonight for local beaches. Elevated Fire Weather conditions are possible today due to low relative humidity values and gusty winds. Additional Hard Freeze, Freeze, and Wind Chill warnings may be needed again late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional Hard Freeze, Freeze, and Wind Chill warnings may be needed again Saturday night. An elevated risk of rip currents is possible at the local beaches Saturday through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-241000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 400 AM CST Fri Dec 23 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Gale Warning is in effect for the Laguna Madre through 3 PM this afternoon. A Gale Warning is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore through 6 PM this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional Small Craft Advisories are likely needed this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 6:14 PM CST | High Surf Advisory | BRO | Cameron, Kenedy, Willacy | 30 hr |
| Dec 23, 12:12 AM CST | Freeze Watch | BRO | Cameron, Hidalgo, Willacy | 7 hr |
| Dec 23, 12:12 AM CST | Hard Freeze Watch | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata | 7 hr |
| Dec 23, 12:23 AM CST | Wind Chill Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 7 hr |
| Dec 23, 7:39 AM CST | Hard Freeze Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy and 1 more | 28 hr |
| Dec 23, 7:40 AM CST | Wind Chill Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 28 hr |
| Dec 23, 7:44 AM CST | Coastal Flood Advisory | BRO | Cameron, Kenedy, Willacy | 19 hr |
| Dec 23, 2:58 PM CST | Small Craft Advisory | BRO | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.